MAUDE Adverse Event Report: MEDICON E.G. SCREWDRIVER BLADE

MEDICON E.G. SCREWDRIVER BLADE
Catalog Number 75.23.39
Medical Device Problem Codes Fracture (1260); Use of Device Problem (1670)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inspection of the returned product revealed that the screwdriver blade broke when the user attempted to forcibly release the sleeve designed to hold the implant screw securely during the insertion process.The sleeve had been overtightened by the user during implant preparation, causing the clamp jaws of the sleeve to become firmly lodged on the screw head and making it impossible for the user to release the sleeve using the dedicated screwdriver.Ultimately, the excess force applied to the screwdriver blade caused it to break.Use of another instrument was required to forcibly release the sleeve.Manufacturing history for the product was reviewed and found to be conforming to specifications.No similar complaints have been received for this product.Cause has been established as user error due to incorrect assembly of the sleeve during implant preparation.
 
Event or Problem Description
After successful implantation of an orthodontic screw, the user attempted to remove the implantation sleeve using the dedicated screwdriver.However, the sleeve was firmly lodged on the screw head, the screwdriver blade broke, and another instrument was required to forcibly remove the sleeve.The orthodontic screw also broke in the process (manufacturer report #2019-00003).

Brand Name
SCREWDRIVER BLADE
Common Device Name
SCREWDRIVER BLADE
Manufacturer (Section D)
MEDICON E.G.
gaensaecker 15
tuttlingen, 78532
GM  78532
MDR Report Key8230639
Report Number8010099-2019-00004
Device Sequence Number204288
Product Code DZE
UDI-Device Identifier04046826385583
UDI-Public04046826385583
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K041527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75.23.39
Device Lot Number11W
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Initial Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;